Texas, 2004Hail and Damaging Winds in Texas, December 6, 2004
December 6, 2004 · NWS FWD · 17 events in 10 counties and zones
15 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 6, 2:17 PM CST, 3 minutes earlier.
Area forecast discussion, Dec 6, 2:17 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CST MON DEC 6 2004
.DISCUSSION...
SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE
EASTERN COUNTIES BY 03Z THIS EVENING. VIGOROUS UPPER TROUGH/SHORT
WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW
MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA
THIS EVENING. ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND
900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET
DYNAMICS MOVING INTO THE REGION. THUS... SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING
ALONG THE SQUALL LINE. CONCERNING TORNADO POTENTIAL... AS THE
SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT-
KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD
DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST
CWA LATE AFTERNOON AND THIS EVENING.
REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE
SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A
PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK.
ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT
WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY. THIS
FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY
COOL AND DRY.
LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR
ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS
FROM TODAY... ON MONDAY DEC 20. HOWEVER... THE UPPER FLOW PATTERN
REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION
BY THE 22ND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 46 65 41 64 / 30 0 0 10
WACO, TX 46 66 39 65 / 30 0 0 10
PARIS, TX 46 65 37 62 / 80 0 0 10
DENTON, TX 45 64 39 62 / 30 0 0 10
MCKINNEY, TX 46 64 38 62 / 30 0 0 10
DALLAS, TX 46 66 41 64 / 30 0 0 10
TERRELL, TX 47 64 39 64 / 60 0 0 10
CORSICANA, TX 47 66 41 64 / 60 0 0 10
TEMPLE, TX 47 67 39 65 / 20 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES
TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119...
TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251...
TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349...
TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439...
TXC467...TXC497...TXC503.
&&
75
Hazardous weather outlook, Dec 6, 5:00 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CST MON DEC 6 2004
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO TEXAS THIS
AFTERNOON AND EVENING AND COMBINE WITH GULF MOISTURE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THE THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON AS THEY RAPIDLY MOVE
NORTHEAST ACROSS NORTH TEXAS.
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE WEST
OF INTERSTATE 35...WHERE HAIL TO THE SIZE OF NICKELS AND DAMAGING
WIND GUSTS WILL BE POSSIBLE. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ALONG AND TO THE EAST OF THE INTERSTATE 35 CORRIDOR
WHERE IN ADDITION TO THE HAIL AND DAMAGING WIND THREATS...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.
THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WEST OF INTERSTATE 35 IS POSSIBLE THIS AFTERNOON.
SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL LIKELY BE REQUESTED
FROM THIS AFTERNOON THROUGH THE EARLY EVENING HOURS.
92
In the hours before
Special weather statement, Dec 6, 1:29 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CST MON DEC 6 2004
TXZ100-062030-
YOUNG-
129 PM CST MON DEC 6 2004
...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY...
AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF THROCKMORTON...OR 16 MILES
SOUTH OF SEYMOUR...MOVING EAST AT 50 MPH.
JEAN...LOVING AND OLNEY ARE IN THE PATH OF THIS STORM.
THIS STORM WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE AS
IT MOVES TOWARD YOUNG COUNTY THIS AFTERNOON. THE STORM WILL BEGIN TO
AFFECT YOUNG COUNTY BY 200 PM. SEVERE THUNDERSTORM WARNINGS MAY BE
NEEDED FOR PARTS OF YOUNG COUNTY BY 200 PM.
Special weather statement, Dec 6, 1:51 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST MON DEC 6 2004
TXZ115-129-141-062115-
COMANCHE-EASTLAND-STEPHENS-
151 PM CST MON DEC 6 2004
...SIGNIFICANT WEATHER UPDATE...
...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND
AND STEPHENS COUNTIES...
AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH.
BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON...
EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK
LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF
STORMS.
PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS
LINE OF STORM.
Special weather statement, Dec 6, 2:10 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CST MON DEC 6 2004
TXZ091-101-102-062115-
JACK-MONTAGUE-WISE-
210 PM CST MON DEC 6 2004
...SIGNIFICANT WEATHER UPDATE...
AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CENTERED 9 MILES WEST OF
OLNEY...MOVING EAST AT 40 MPH.
AS THESE STORMS CONTINUE TO MOVE EAST...SEVERE THUNDERSTORM WARNINGS
MAY BE NEEDED ACROSS JACK...MONTAGUE...AND WISE COUNTIES BY 3 PM.
ALVORD...BOWIE...BOYD...BRIDGEPORT...CHICO...CUNDIFF...DECATUR...
FORESTBURG...JACKSBORO...JERMYN...MONTAGUE...NOCONA...RINGGOLD...ST.
JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM.
Special weather statement, Dec 6, 2:12 PM CST, 8 minutes before
070200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CST MON DEC 6 2004
SEVERE THUNDERSTORM WATCH #911 IS IN EFFECT FOR THE FOLLOWING
COUNTIES IN NORTH TEXAS...
IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 32 COUNTIES...
BOSQUE COLLIN COMANCHE COOKE
CORYELL DALLAS DENTON EASTLAND
ELLIS ERATH FANNIN GRAYSON
HAMILTON HILL HOOD HUNT
JACK JOHNSON KAUFMAN LAMPASAS
MCLENNAN MILLS MONTAGUE NAVARRO
PALO PINTO PARKER ROCKWALL SOMERVELL
STEPHENS TARRANT WISE YOUNG
TXC119-213-223-277-379-467-070200-
IN NORTHEAST TEXAS THIS WATCH INCLUDES 6 COUNTIES...
DELTA HENDERSON HOPKINS LAMAR
RAINS VAN ZANDT
Special weather statement, Dec 6, 2:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CST MON DEC 6 2004
TXZ116-130-143-062115-
ERATH-HAMILTON-PALO PINTO-
216 PM CST MON DEC 6 2004
...SIGNIFICANT WEATHER UPDATE...
A LINE OF SEVERE THUNDERSTORMS WAS HEADING TOWARD ERATH...
HAMILTON...AND PALO PINTO COUNTIES. SEVERE THUNDERSTORM WARNINGS MAY
BE NEEDED FOR THESE COUNTIES BY 3 PM.
AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF OLNEY TO 8 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 50 MPH.
BLUFF DALE...CARLTON...CLAIRETTE...DUBLIN...HAMILTON...HICO...
HUCKABAY...LANHAM...LINGLEVILLE...METCALF GAP...MINERAL WELLS...
MORGAN MILL...OLIN...PALO PINTO...PURVES...SALESVILLE AND
STEPHENVILLE ARE IN THE PATH OF THIS STORM.
WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS AS
IT CONTINUES MOVING EAST ACROSS NORTH TEXAS.
Thunderstorm Wind, Eastland
- When
- December 6, 2:20 PM CST
- Where
- Eastland County, Eastland
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -98.817
A tree was blown onto some power lines.
Hail, Comanche
- When
- December 6, 3:00 PM CST
- Where
- Comanche County, 3 mi W of Comanche
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -98.667
Thunderstorm Wind, Palo Pinto
- When
- December 6, 3:20 PM CST
- Where
- Palo Pinto County, 8 mi S of Mineral Wells
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.683, -98.100
A utility pole was blown down on FM 129 near Brazos.
Thunderstorm Wind, Erath
- When
- December 6, 3:35 PM CST
- Where
- Erath County, Dublin
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.083, -98.333
A telephone pole was blown down.
Thunderstorm Wind, Palo Pinto
- When
- December 6, 3:49 PM CST
- Where
- Palo Pinto County, Palo Pinto
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.767, -98.300
Large tree limbs were blown down.
Thunderstorm Wind, Hood
- When
- December 6, 4:05 PM CST
- Where
- Hood County, 7 mi N of Granbury
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.550, -97.800
A tree was blown down by high winds.
Thunderstorm Wind, Hood
- When
- December 6, 4:05 PM CST
- Where
- Hood County, Granbury
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -97.800
A tree was blown down by high winds.
Thunderstorm Wind, Somervell
- When
- December 6, 4:19 PM CST
- Where
- Somervell County, Glen Rose
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.233, -97.750
Thunderstorm Wind, Johnson
- When
- December 6, 4:28 PM CST
- Where
- Johnson County, Joshua
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.467, -97.383
Trees were blown down and roof damage occurred to three homes.
Thunderstorm Wind, Johnson
- When
- December 6, 4:38 PM CST to 4:51 PM CST
- Where
- Johnson County, Cleburne
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.350, -97.400
Trees and power lines were blown down by high winds. A metal carport was destroyed, a wood frame patio cover destroyed, and a house was partially unroofed. At the intersection of FM 4 and FM 3136, an outbuilding was blown onto the road. A wood frame farm house near this intersection had moderate damage from high winds. Power lines were also blown down in the same area.
Thunderstorm Wind, Johnson
- When
- December 6, 4:55 PM CST
- Where
- Johnson County, 1 mi E of Grandview
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.267, -97.167
A barn was unroofed, power lines were blown down, and several large trees were blown down.
Thunderstorm Wind, Ellis
- When
- December 6, 5:00 PM CST
- Where
- Ellis County, Maypearl
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.317, -97.017
Several trees were blown down.
Thunderstorm Wind, Ellis
- When
- December 6, 5:12 PM CST
- Where
- Ellis County, 10 mi S of Waxahachie
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.250, -96.850
Hail, Ellis
- When
- December 6, 5:12 PM CST
- Where
- Ellis County, 10 mi S of Waxahachie
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.250, -96.850
Thunderstorm Wind, Ellis
- When
- December 6, 5:30 PM CST
- Where
- Ellis County, Ennis
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.333, -96.633
Over 30 trees were blown down by high winds, one onto a truck causing minor damage.
Thunderstorm Wind, Navarro
- When
- December 6, 6:00 PM CST
- Where
- Navarro County, Eureka
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.017, -96.300
5 large trees were blown down at a residence, one onto a carport, which collapsed it onto a car under the carport. The back porch of the home was heavily damaged.
Thunderstorm Wind, Henderson
- When
- December 6, 6:30 PM CST
- Where
- Henderson County, Athens
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.200, -95.850
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, December 6, 2004$500,000 · F1 · 1 event
- Tornado in Texas, December 6, 2004$250,000 · F0 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, December 6 to 7, 2004$19,000 · 55 kt wind · 25 events
- Damaging Winds in Texas, December 6, 2004$45,000 · 57 kt wind · 3 events
- Flash Flooding and Damaging Winds in Alabama, December 6 to 7, 2004$5,000 · 60 kt wind · 11 events
- Dense Fog in Wisconsin, December 6 to 7, 200410 events
- Heavy Snow in California, December 6 to 7, 20047 events
- Heavy Snow in Idaho, December 6 to 7, 20046 events
- Damaging Winds in Texas, December 6, 2004$11,000 · 57 kt wind · 4 events
- Heavy Snow in Oregon, December 6 to 8, 20045 events
- Heavy Snow in Utah, December 6 to 9, 20045 events
- Dense Fog in Wisconsin, December 6 to 7, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432611, 5432615, 5432610, 5432614, 5432613, 5432539, 5432608, 5432612, 5432618, 5432609, 5432540, 5432607, 5432542, 5432543, 5432617, 5432616, 5432541.